Alert archive / Wisconsin / Small Craft Advisories in 2023

Small Craft Advisory 93, NWS Milwaukee, WI

November 11, 2023

NWS Milwaukee, WI issued this small craft advisory at Nov 11, 2023, 1:25 PM CST. It took effect at Nov 12, 2023, 3:00 AM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2023, 1:25 PM CST (19:25 UTC)
In effect from
Nov 12, 2023, 3:00 AM CST
Expired
Nov 13, 2023, 3:00 PM CST
In force
36 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 9:06 AM CST, 4 hours 19 minutes earlier.

Area forecast discussion, Nov 11, 9:06 AM CST, 4 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
906 AM CST Sat Nov 11 2023

.UPDATE...
(Issued 906 AM CST Sat Nov 11 2023)

Mostly sunny skies this morning will give way to increasing mid
and high level clouds by afternoon. Still looks like light winds
and below normal temperatures for the rest of the day. No
significant updates to the forecast are expected through the
afternoon.

DDV

&&

.SHORT TERM...
(Issued 317 AM CST Sat Nov 11 2023)

Today through Sunday night:

Clear skies through the morning, with increasing cloud cover
through the afternoon as WAA develops ahead of a low pressure
system tracking across Canada. A few CAMs are allowing for a
sprinkle or two across western portions of the CWA, although
confidence in precipitation reaching the ground is low due to
significant dry air in the lowest levels. WAA also allows for
temperatures to recover into the mid-40s today, only falling into
the mid-30s overnight.

As the parent low propagates eastward on Sunday, clouds are
expected to scatter out and southwesterly winds will increase
across the region. Gusts of 30 to 35 mph are possible throughout
the afternoon, continuing near Lake Michigan through the late
overnight hours before diminishing. Highs in the mid-50s are
expected, with overnight lows in the upper 30s away from Lake
Michigan.

MH

&&

.LONG TERM...
(Issued 317 AM CST Sat Nov 11 2023)

Monday through Saturday:

Westerly breezes throughout Monday as low pressure exits to the
east and high pressure builds back into the region. High pressure
dominates through Thursday, with southerly flow increasing again
Thursday as a low pressure system develops and tracks eastward
across Canada. Expecting above normal temperatures through this
period, with highs potentially reaching 60 degrees midweek. A
cold frontal passage looks to bring the next chances for
precipitation. Current modeling is in good agreement that Thursday
night into Friday morning will be the best chances for rainfall.
However, subtle differences in low development and suppression
from a high to the east may inhibit progression of the frontal
passage. Therefore kept the NBM output for slight chances through
Saturday. Cooler temperatures are then expected through the
weekend after the main frontal passage.

MH

&&

.AVIATION...
(Issued 906 AM CST Sat Nov 11 2023)

Mid and high level clouds will move in from the west late this
morning into the afternoon. Winds will be light through the day
under high pressure. Mostly cloudy skies will continue tonight,
while the light winds gradually pick up out of the south ahead of
approaching low pressure. Breezy south to southwest winds are then
expected Sunday, while skies become mostly sunny by mid to late
morning.

DDV

&&

.MARINE...
(Issued 317 AM CST Sat Nov 11 2023)

High pressure will slide eastward today, leading to light and
variable winds across the lake. Low pressure will develop in
central Canada as the high moves into the Northeast on Sunday,
leading to increasing southerly winds throughout the day. Gales
are possible Sunday afternoon and evening, particularly across the
northern third of the lake. A Gale Watch has been issued
accordingly. Small Craft Advisory conditions are likely across
the nearshore regions throughout Sunday into Sunday night. As low
pressure slides eastward, expect southwesterly winds to diminish
slightly Sunday night before turning westerly to northwesterly
Monday into Monday night.

MH

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565...noon
     Sunday to 9 PM Sunday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Nov 11, 3:24 AM CST, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
324 AM CST Sat Nov 11 2023

WIZ046-047-051-052-056>060-062>072-120930-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
324 AM CST Sat Nov 11 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-120930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
324 AM CST Sat Nov 11 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winds and waves will likely reach Small Craft Advisory levels
Sunday into Sunday night, possibly also hitting criteria at times
Monday and into the rest of the week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-120930-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
324 AM CST Sat Nov 11 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Gusty winds may reach gale force Sunday afternoon and evening,
mainly over the northern half of the lake. A Gale Watch is in
effect Sunday afternoon and evening for the northern third of the
lake.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 2:21 AM CSTGale WatchMKX11 hr
Nov 11, 1:25 PM CSTGale WarningMKX35 hr

Nearby

Small Craft Advisories in Wisconsin, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.